Skip to Content

What are the results if someone mixes psychiatric medications with alcohol?

Responses (3)

LaurieShay 10 Jul 2011

Hey whistytiger,

It really depends on the medication and the amount of alcohol. It is generally not recommended as alcohol is a depressant and can increase the side effects of some medication causing things like decreased coordination, lack of good judgement and central nervous system and respiratory depression which means decreased heart rate and breathing. Because alcohol can increase the side effects of psychiatric medications and can increase depression, I recommend staying away from it.

If you would like to know the specific interaction potential, please list the medication and I would be happy to look it up.

Best wishes,

Laurie

Anonymous 10 Jul 2011

Hi whistytiger1,
I must agree with Laurie on this, alcohol will only aggravate and/or exaggerate the psychiatric disorder. It is, as Laurie said, a depressant, and will ultimately make one feel worse.
Best wishes to you,

Anonymous 11 Jul 2012

Hello whistytiger. Depending on the amount of alcohol and the dose of the drug. Laurie covered you well. I believe the odd glass of wine, or a gin and tonic is usually accepted by most doctors. Moderation and of course safety. Best of wishes to you, pledge

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions